CSN Login
Members Online: 19

Diarrhea

Chris Ptown's picture
Chris Ptown
Posts: 93
Joined: Oct 2011

So three months after treatments ended I still get diarrhea every once in a while. Lately its been a bit more frequent. Its not the kind like I had during treatment where I had accidents and couldn't make it to the bathroom but it's the kind where my stomach makes all kinds of noises and then I am stuck on the john for 20 minutes. Anyone have any suggestions on what to eat to make it go away? I also wanted to ask if anyone has ever noticed that the color of the diarrhea is a bit different sometimes almost a grayish kind? Mine seems to go from brownish to grayish and then back and forth. I also have Type 2 Diabetes so I know there are some things I should not be eating that I sometimes do. Just wondering what some of your takes on diarrhea after months out is for you? As always thanks for your hospitality, caring and loads of information. I know I could have made it without you guys because of my wonderful family but having you guys around made it so much better for me and for my heart.

Hugs!
Chris

mxperry220
Posts: 349
Joined: Mar 2011

I am 3 years 2 months post treatment and still take 3 immodium per day. I do not have diarrhea but was having 5-6 BMs daily. With immodium I have 2-3 BMs per day. My norm before treatment was 1-2 BMs daily. My radiologist said the immodium would do no harm taking on a daily basis long term.
Mike

Chris Ptown's picture
Chris Ptown
Posts: 93
Joined: Oct 2011

Thanks Mike! I will start taking immodium daily!

RoseC's picture
RoseC
Posts: 501
Joined: Jun 2011

Might want to start off with the Immodium on a sporadic basis - too much and you'll end up constipated. I usually wait till the 'd' starts then take an Immodium - it ends up that I only need to take one pill about every other week.

Also might want to try increasing your fiber with something like Citrucel.

And by the way, congrats on getting your port out!

mp327's picture
mp327
Posts: 2818
Joined: Jan 2010

Rose has made a good suggestion with the Citrucel. It will help bulk up the stool and should decrease the diarrhea issues. I dealt with diarrhea for a few months after treatment ended, but now realize it was mostly of my own doing. I tried too hard to eat healthy, consuming way too many fruits and veggies, which my system just could not tolerate that soon after treatment. Things are much better now. I think it just takes some time for the guts to calm down. Do you take a daily probiotic? You might want to give that a try also--something like Align might work for you.

Chris Ptown's picture
Chris Ptown
Posts: 93
Joined: Oct 2011

Thanks again! I will look into getting some Align. You guys are so smart!!

Chris Ptown's picture
Chris Ptown
Posts: 93
Joined: Oct 2011

Good to see you and thanks for the info. I have some metamucil to put in water that i drink so i will start that up again.

duckyann
Posts: 162
Joined: Jun 2009

I am almost 3 years out and take immodium almost on a daily basis. My oncologist also told me that it can't hurt you to use it daily.

shirlann54
Posts: 161
Joined: Aug 2011

I take immodium if i start having diarrhea or too many bm's and if i,m going some where i take immodium about 1 hour befor ,Some foods like fryed or eating out too much will do it .Sometimes it just happens.But not long after my treatments like you i was having diarrea it would last about 15 to 20 min and my stomach would hurt with with the diarrea .So my chemo Dr put me on bentyl that really helped i still take iT when i get like that.I'f your stomach hurts too talk to your Dr about Bentyl it really works.Hope that helps. Shirley

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network